Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Testosterone Acne
Jul 25, 2000

I have been receiving bi-weekly testosterone shots that have helped me immensely. I also used to have my back waxed. As a result of the two, I have acne from the hormone and ingrown hairs from the waxing, I assume. I have tried over the counter products with 10% Benzoyl peroxide, and have an Rx for topical Cleomycin. Nothing is working, in fact it's gotten worse. I no longer have my back waxed, but continue to get bi-weekly shots. I have heard that acne can be a side effect from them, have you heard of anything to remedy the situation, aside from stopping the therapy? Thank you for your time.

Response from Dr. Henry

You might consider decreasing the dose modestly or switching to a more continuous dosing regimen (patches or gel) and then having your testosterone levels checked to see if you are in the mid-range of normal. A few patients have been helped by Retin-A like topical treatment.

Keith Henry, M.D.



Previous
Virtually no side effects, too good to be true?
Next
Sustiva & Oxandrin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement